Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 239, NWS Shreveport, LA

July 5, 2009Shelby County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 5, 2009, 5:58 PM CDT for Shelby County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2009, 5:58 PM CDT (22:58 UTC)
Expired
Jul 5, 2009, 6:45 PM CDT
In force
47 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Shelby County, TX

The radar

The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 4:57 PM CDTSevere Thunderstorm WatchSPC5 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 5:27 PM CDT, 31 minutes earlier.

Area forecast discussion, Jul 5, 5:27 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CDT SUN JUL 5 2009

.DISCUSSION...
SVR TSTM WATCH ISSSUED FOR CLUSTERS OF INTENSE TSTMS...MOVING
EASTWARD ALONG AND SOUTH OF AN OUTFLOW BOUNDARY NEAR INTERSTATE
20. WATCH UNTIL 10 PM FOR NE TX...NEAR AND TO THE SOUTH OF THIS
INTERSTATE...AND CATCHING NW LA AS STORM MAY CROSS TX STATE LINE
BEFORE SUNSET. DO NOT EXPECT SVR AFTER SUNSET...AS INTENSITY
APPEARS DEPENDENT ON BOUNDARY AND MERGER INTERACTIONS./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  92  71  95  72 /  60  30  20  20  10
MLU  73  90  70  93  70 /  60  40  20  20  10
DEQ  70  90  65  94  68 /  20  10  10  10  10
TXK  70  89  67  93  71 /  40  10  10  10  10
ELD  71  90  67  94  68 /  50  20  10  10  10
TYR  73  91  71  94  73 /  60  30  20  20  10
GGG  73  91  69  94  71 /  60  30  20  20  10
LFK  74  91  72  94  72 /  60  30  20  30  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jul 5, 12:23 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1223 PM CDT SUN JUL 5 2009

ARZ050-051-059>061-070>073-LAZ001>004-006-OKZ077-TXZ096-097-
108>112-124>126-138-061730-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-UNION LA-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-HARRISON-
1223 PM CDT SUN JUL 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...FOR
PORTIONS OF NORTHEAST TEXAS...MAINLY NORTH OF I-20...FOR SOUTH
CENTRAL AND SOUTHWEST ARKANSAS...AND FOR PORTIONS OF NORTH CENTRAL
AND NORTHWEST LOUISIANA...MAINLY NORTH OF I-20.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DIMINISH NORTH OF THE I-20
CORRIDOR EARLY THIS AFTERNOON. THE COLD FRONT IS STILL TO THE
NORTH AND MAY TRIGGER SOME MORE THUNDERSTORM ACTIVITY INTO THE MID
TO LATE AFTERNOON AS IT MOVES SOUTHWARD. HOWEVER...THE PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER IS VERY LOW DUE TO THE STABILIZING
EFFECT OF THIS MORNINGS RAINFALL AND REMAINING CLOUD COVERAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.

LAZ005-010>014-017>022-TXZ136-137-149>153-165>167-061730-
LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SMITH-GREGG-CHEROKEE-
RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1223 PM CDT SUN JUL 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND NORTHWEST LOUISIANA...MAINLY ALONG AND SOUTH OF I-20 AND FOR
PORTIONS OF NORTHEAST TEXAS...ALONG AND SOUTH OF I-20 AND FOR ALL
OF DEEP EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE I-20
CORRIDOR THIS AFTERNOON. THE COLD FRONT IS WELL TO THE NORTH EARLY
THIS AFTERNOON...BUT COULD MOVE TO ALONG I-20 BY SUNSET. LOOK FOR MORE
SHOWER AND THUNDERSTORM ACTIVITY TO DEVELOP INTO THE MID TO LATE
AFTERNOON...SOME OF WHICH MAY BECOME SEVERE. THE PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER IS LOW...BUT THE ATMOSPHERE WILL
BECOME INCREASINGLY UNSTABLE AHEAD OF THE FRONT LATER TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE COLD FRONT WILL BECOME STATIONARY JUST TO THE SOUTH OF I-20 AND
MAY TRIGGER MORE SHOWER AND THUNDERSTORM ACTIVITY EARLY IN THE WORK
WEEK. HOWEVER...BY MIDWEEK THE FRONT WILL HAVE WASHED OUT...AND THE
HEAT WILL AGAIN BUILD OVER THE AREA. THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER DURING THIS TIME IS LOW.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE NEEDED LATER THIS AFTERNOON OR EVENING.

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:19 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk26 min
Jul 5, 6:46 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, San Augustine, Shelby59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.